IDEAS home Printed from https://ideas.repec.org/a/eee/matsoc/v50y2005i1p39-60.html
   My bibliography  Save this article

Repeated games with probabilistic horizon

Author

Listed:
  • Arribas, I.
  • Urbano, A.

Abstract

Repeated games with probabilistic horizon are defined as those games where players have a common probability structure over the length of the game's repetition, T. In particular, for each t, they assign a probability pt to the event that "the game ends in period t". In this framework we analyze Generalized Prisoners' Dilemma games in both finite stage and differentiable stage games. Our construction shows that it is possible to reach cooperative equilibria under some conditions on the distribution of the discrete random variable T even if the expected length of the game is finite. More precisely, we completely characterize the existence of sub-game perfect cooperative equilibria in finite stage games by the (first order) convergence speed: the behavior in the limit of the ratio between the ending probabilities of two consecutive periods. Cooperation in differentiable stage games is determined by the second order convergence speed, which gives a finer analysis of the probability convergence process when the first convergence speed is zero.Leptokurtic distributions are defined as those distributions for which the (first order) convergence speed is zero and they preclude cooperation in finite stage games with probabilistic horizon. However, this negative result is obtained in differential stage games only for a subset of these distributions.
(This abstract was borrowed from another version of this item.)

Suggested Citation

  • Arribas, I. & Urbano, A., 2005. "Repeated games with probabilistic horizon," Mathematical Social Sciences, Elsevier, vol. 50(1), pages 39-60, July.
  • Handle: RePEc:eee:matsoc:v:50:y:2005:i:1:p:39-60
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/S0165-4896(05)00021-1
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to look for a different version below or search for a different version of it.

    Other versions of this item:

    References listed on IDEAS

    as
    1. Michael A. Jones, 1999. "The effect of punishment duration of trigger strategies and quasifinite continuation probabilities for Prisoners' Dilemmas," International Journal of Game Theory, Springer;Game Theory Society, vol. 28(4), pages 533-546.
    2. Abreu, Dilip, 1988. "On the Theory of Infinitely Repeated Games with Discounting," Econometrica, Econometric Society, vol. 56(2), pages 383-396, March.
    3. Jones, Michael A., 1998. "Cones of cooperation, Perron-Frobenius Theory and the indefinitely repeated Prisoners' Dilemma," Journal of Mathematical Economics, Elsevier, vol. 30(2), pages 187-206, September.
    4. Bernheim B. Douglas & Dasgupta Aniruddha, 1995. "Repeated Games with Asymptotically Finite Horizons," Journal of Economic Theory, Elsevier, vol. 67(1), pages 129-152, October.
    Full references (including those not matched with items on IDEAS)

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Haeussler, Carolin & Jiang, Lin & Thursby, Jerry & Thursby, Marie, 2014. "Specific and general information sharing among competing academic researchers," Research Policy, Elsevier, vol. 43(3), pages 465-475.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:matsoc:v:50:y:2005:i:1:p:39-60. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: http://www.elsevier.com/locate/inca/505565 .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.